×

zbMATH — the first resource for mathematics

Spherical hypersurfaces and Lattès rational maps. (English) Zbl 0913.58031
A Lattès map is a rational map with an empty Fatou set. It is a chaotic rational map \(f\) on the Riemann sphere \(\widehat{{\mathbb C}}\) induced from an expanding complex multiplication \(s\) on some torus \(T\) by means of an elliptic function \(q: T\to\widehat{{\mathbb C}}\) that is a regular branched cover. These were discovered by S. Lattès in 1918.
Let \(F\) be a nondegenerate homogeneous polynomial self-map of \({\mathbb C}^2\) that canonically induces \(f\) and let \(\Omega_F\) denote the basin of attraction for \(F\) at the origin. If \(f\) is a Lattès, map the authors show that the Brolin-Lyubich measure of \(f\) is smooth and strictly positive on some open set of \(\widehat{{\mathbb C}}\), that the intersection \(b\Omega_F\cap V\) (\(b\Omega_F\) is the boundary of the basin \(\Omega_F\)) is smooth and strictly pseudoconvex for some nonempty open set \(V\subset{\mathbb C}^2\), and \(b\Omega_F\) is spherical except on a finite union of circles that project onto a finite subset of \(\widehat{{\mathbb C}}\); in fact, these four conditions are all equivalent. The proof involves an investigation of the structure of the group \(G\) of automorphisms of \({\mathbb C}^2\) that preserve \(b\Omega_F\).
A further study of this group \(G\) enables the authors to find examples of domains that are almost strictly pseudoconvex but do admit noninjective proper holomorphic maps.
Reviewer: J.S.Joel (Kelly)

MSC:
37B99 Topological dynamics
30D30 Meromorphic functions of one complex variable, general theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alexander, H., Proper holomorphic mappings in C^n, Indiana univ. math. J., 26, 134-146, (1977) · Zbl 0391.32015
[2] Douady, A.; Hubbard, J., A proof of Thurston’s topological characterization of rational functions, Acta math., 171, 263-297, (1993) · Zbl 0806.30027
[3] Diederich, K.; Fornaess, J.E., Bounded strictly plurisubharmonic exhaustion functions, Invent. math., 39, 129-141, (1977) · Zbl 0353.32025
[4] Diederich, K.; Fornaess, J.E., Proper holomorphic images of strictly pseudoconvex domains, Math. ann., 259, 279-286, (1982) · Zbl 0486.32013
[5] Fornaess, J.E.; Sibony, N., Complex dynamics in higher dimension I, Astérisque, 222, (1994) · Zbl 0813.58030
[6] Fornaess, J.E.; Sibony, N., Complex dynamics in higher dimension II, Ann. math. studies, (1995) · Zbl 0847.58059
[7] Herman, M., Exemples de fractions rationnelles ayant une orbite dense sur la sphère de Riemann, Bull. soc. math. France, 112, 93-142, (1984) · Zbl 0559.58020
[8] Hubbard, J.H.; Papadopol, P., Superattractive fixed points in C^n, Indiana univ. math. J., Vol., 43, No. 1, 321-365, (1994) · Zbl 0858.32023
[9] Lattès, S., Sur l’itération des substitutions rationnelles et LES fonctions de Poincaré, C.R.A.S. Paris, 166, 26-28, (1928) · JFM 46.0522.01
[10] Lyubich, M., Some typical properties of the dynamics of rational maps, Russian math-surveys, 38, 5, 197-198, (1983) · Zbl 0546.58033
[11] Lyubich, M., Dynamics of rational transformations; a topological picture, Russian math-surveys, 41, 4, 43-117, (1986) · Zbl 0619.30033
[12] Poincaré, H., LES fonctions analytiques de deux variables et la représentation conforme, Rend. circ. mat. Palermo, 185-220, (1907) · JFM 38.0459.02
[13] Zdunik, A., Parabolic orbifolds and the dimension of the maximal entropy measure for rational maps, Invent. math., 99, 627-649, (1990) · Zbl 0820.58038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.